Question 19 1 out of 1 points A nurse is discussing with a 58 year old male

Question 19 1 out of 1 points a nurse is discussing

This preview shows page 6 - 8 out of 12 pages.

Question 19 1 out of 1 points A nurse is discussing with a 58-year-old male patient the causes of erectile dysfunction in men over 50 years of age. Which of the following will the nurse inform the patient is the primary physical cause of erectile dysfunction of men in this age group? Response Feedback : Vascular disease is the most common physical cause of erectile dysfunction. Atherosclerosis of the penile artery is the primary cause of erectile dysfunction in more than half of men over age 50. Men with diabetes are more prone to erectile dysfunction because of a combination of vascular disease and neuropathy. A decrease in testosterone levels is not a common cause of erectile dysfunction. Emotional stress is not a physical factor. Question 20 1 out of 1 points A nurse is providing patient education to a 50-year-old woman who is taking methotrexate (MTX) for breast cancer. The nurse will instruct the patient to avoid which of the following drugs? Response Feedback : Because MTX is secreted by the renal tubules, certain drugs that follow the same pathway, such as salicylates, sulfonamides, phenytoin, and penicillin, may compete with MTX excretion, resulting in accumulation and increased toxicity. Therefore, if these drugs cannot be avoided, they should be discontinued 2 days before and restarted 2 days after MTX therapy. Acetaminophen, furosemide, and digoxin do not cause drug–drug interactions with MTX. Question 21 1 out of 1 points Alendronate (Fosamax) is prescribed for a 67-year-old postmenopausal woman. In order to help prevent gastrointestinal distress, the nurse will advise the patient to Response Feedback : To decrease gastrointestinal distress, the patient should stand or sit upright for at least 30 minutes after taking the drug. Drinking at least 6 to 8 oz of water with the drug helps maximize the therapeutic effect of the drug. The patient should also take calcium and vitamin D supplements along with lifting weights to improve the success of therapy, but these interventions would not directly serve to decrease gastrointestinal distress. Question 22 1 out of 1 points A man is prescribed ciprofloxacin to treat a sexually transmitted infection. The nurse
Image of page 6
will instruct the patient to Response Feedback : To maximize the therapeutic effects of the drug, the nurse should encourage the patient to complete the entire drug therapy as prescribed. The dosage of ciprofloxacin is not reduced gradually but taken in the same dosage throughout the treatment period, and there is no indication that it is necessary for the patient to take the drug only at home. The prescriber would be the only person who could change the form of the drug to be used, and subcutaneous injection is not an identified route of administration for ciprofloxacin.
Image of page 7
Image of page 8

You've reached the end of your free preview.

Want to read all 12 pages?

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

Stuck? We have tutors online 24/7 who can help you get unstuck.
A+ icon
Ask Expert Tutors You can ask You can ask You can ask (will expire )
Answers in as fast as 15 minutes